Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 127, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2020, 7:59 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2020, 7:59 PM EDT (23:59 UTC)
- Expired
- May 22, 2020, 8:33 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Houston County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:24 PM EDT | TSTM WND DMG | 1 Wnw Jeffersonville, GA | 911 CENTER REPORTS NUMEROUS TREES DOWN ALONG HIGHWAY 96 NEAR JEFFERSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
419
WUUS52 KFFC 222359
SVRFFC
GAC153-289-230045-
/O.NEW.KFFC.SV.W.0127.200522T2359Z-200523T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
759 PM EDT Fri May 22 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Twiggs County in central Georgia...
Northeastern Houston County in central Georgia...
* Until 845 PM EDT.
* At 759 PM EDT, severe thunderstorms were located along a line
extending from near Warner Robins to near Bullard to near District
Path, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jeffersonville, Warner Robins, Robins Air Force Base, Marion,
Bullard, Houston Lake, Fitzpatrick, Ripley, Huber, District Path,
Elberta, Bonaire and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3251 8371 3266 8362 3267 8361 3266 8360
3267 8360 3280 8346 3276 8333 3264 8326
3260 8338 3247 8358
TIME...MOT...LOC 2359Z 211DEG 49KT 3258 8366 3259 8351 3257 8339
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
731
WWUS52 KFFC 230027
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Fri May 22 2020
GAC153-230036-
/O.CAN.KFFC.SV.W.0127.000000T0000Z-200523T0045Z/
Houston GA-
827 PM EDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. Locally heavy rain and
lightning remain possible through 9 PM.
LAT...LON 3262 8355 3263 8354 3266 8356 3266 8358
3267 8360 3280 8346 3276 8333 3264 8326
3260 8338 3255 8348
TIME...MOT...LOC 0026Z 211DEG 49KT 3288 8345 3289 8330 3287 8318
$$
GAC289-230045-
/O.CON.KFFC.SV.W.0127.000000T0000Z-200523T0045Z/
Twiggs GA-
827 PM EDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL TWIGGS COUNTY...
At 826 PM EDT, severe thunderstorms were located along a line
extending from Mountain Springs to Ivey to McIntyre, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jeffersonville, Marion, District Path, Bullard, Fitzpatrick, Ripley
and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3262 8355 3263 8354 3266 8356 3266 8358
3267 8360 3280 8346 3276 8333 3264 8326
3260 8338 3255 8348
TIME...MOT...LOC 0026Z 211DEG 49KT 3288 8345 3289 8330 3287 8318
HAIL...0.75IN
WIND...60MPH
$$719
WWUS52 KFFC 230033
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
833 PM EDT Fri May 22 2020
GAC289-230042-
/O.CAN.KFFC.SV.W.0127.000000T0000Z-200523T0045Z/
Twiggs GA-
833 PM EDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TWIGGS COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain
and lightning are still possible through 9 PM.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3262 8355 3263 8354 3266 8356 3266 8358
3267 8360 3280 8346 3276 8333 3264 8326
3260 8338 3255 8348
TIME...MOT...LOC 0031Z 211DEG 49KT 3294 8341 3295 8326 3293 8314
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:29 PM EDT, 30 minutes earlier.
Area forecast discussion, May 22, 7:29 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 PM EDT Fri May 22 2020 .UPDATE... Showers and scattered thunderstorms continue across much of the CWA this evening. Activity should continue for at least the next couple of hours. However, the hi-res models do not have a great handle on the activity across western TN. Will have to keep an eye on pops across the north. Have raised pops in the south for the large cluster of storms. && .PREV DISCUSSION... /Issued 425 PM EDT Fri May 22 2020/ UPDATE... Updated the products to cancel the watch. Otherwise, no major changes. PREV DISCUSSION... /Issued 350 PM EDT Fri May 22 2020/ SHORT TERM /Tonight through Saturday Night/... OH Valley closed upper low pulls northeast tonight and early Saturday...as upper ridge builds over the area through the remainder of the period. We remain on the southern fringes of this low with a moist and generally unstable air mass prevailing. A thunderstorm complex that had affected north GA was pulling east of the forecast area this afternoon. With abundant sunshine over the remainder of the area...thunderstorm development was beginning over central counties. Convection should diminish during the overnight...but have kept some low pops across the far north close to the upper low. Saturday should see more of a diurnal pattern as the ridge builds over north and central GA. 41 LONG TERM /Sunday through Friday/... Long-term forecast trends remain somewhat unsettled despite general trend dominated by upper ridging anchored along the east coast. Forecast area remains on the southwestern periphery of the ridge with better subsidence to the north and east. Should see at least isolated to scattered convection each day with a diurnal bias. Low- level flow becomes east to southeasterly by Monday which may help to moderate the potential warmth under the edge of the upper ridge. 20 && .AVIATION... 00Z Update... Scattered evening convection will continue for the next few hours. Have continued the TEMPO group for a few more hours. VFR conditions expected after the convection and into tomorrow. Winds may try to go light and variable overnight, but stuck with the SW side. Scattered convection expected again tomorrow, but confidence/pops too low at this time for a prob group. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 64 88 66 89 / 30 30 20 40 Atlanta 66 87 67 88 / 30 30 20 40 Blairsville 60 82 61 82 / 20 40 20 40 Cartersville 64 87 65 88 / 20 30 20 40 Columbus 67 92 68 92 / 50 20 20 40 Gainesville 64 85 66 87 / 30 30 20 40 Macon 65 91 68 91 / 60 20 20 30 Rome 64 88 65 89 / 20 30 20 40 Peachtree City 64 89 66 89 / 40 30 20 40 Vidalia 69 93 71 93 / 40 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, May 22, 4:48 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 448 PM EDT Fri May 22 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 448 PM EDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms, some strong, are likely through this evening. Locally heavy rain, cloud to ground lightning, small hail, and brief gusty winds will be the primary threats with any stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are possible again Saturday through Thursday with the highest chances on Sunday and Monday. Some storms could be strong on Sunday and Monday with lightning, heavy rain and gusty winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 22, 7:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 NW PENDERGRASS 34.17N 83.69W
05/22/2020 JACKSON GA EMERGENCY MNGR
3 TREES DOWN ALONG OLD GAINESVILLE HWY IN PENDERGRASS
&&
EVENT NUMBER FFC2000687
LUSKLocal storm report, May 22, 7:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG 2 SSW TALMO 34.16N 83.74W
05/22/2020 JACKSON GA EMERGENCY MNGR
1 TREE DOWN ALONG MURPHY ROAD NEAR PENDERGRASS
&&
EVENT NUMBER FFC2000688
LUSKLocal storm report, May 22, 7:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG TALMO 34.19N 83.72W
05/22/2020 JACKSON GA EMERGENCY MNGR
TREE DOWN ALONG TALMO TRAIL
&&
EVENT NUMBER FFC2000689
LUSKSpecial weather statement, May 22, 7:49 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Fri May 22 2020
GAZ110-111-230015-
Wheeler GA-Telfair GA-
749 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND TELFAIR
COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT...a strong thunderstorm was near Workmore, or 9 miles
south of McRae...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Scotland, Towns, Spring Hill, Little
Ocmulgee State Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3188 8301 3213 8292 3200 8259 3186 8276
3186 8278 3185 8279 3184 8278 3181 8282
TIME...MOT...LOC 2349Z 208DEG 18KT 3193 8286
HAIL...0.75IN
WIND...50MPHLocal storm report, May 22, 7:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 N PRESTON 32.08N 84.54W
05/22/2020 E1.75 INCH WEBSTER GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS GOLF BALL SIZED HAIL IN
DOWNTOWN PRESTON AND ALSO NUMEROUS TREES DOWN ALONG
HIGHWAY 41 JUST NORTH OF PRESTON.
&&
EVENT NUMBER FFC2000690
DEESELocal storm report, May 22, 7:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG 3 WNW PEACH STATE SPEED 34.19N 83.59W
05/22/2020 JACKSON GA EMERGENCY MNGR
TREE DOWN ALONG DRY POND ROAD NEAR I-85
&&
EVENT NUMBER FFC2000691
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:41 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 49 min |
| May 22, 10:30 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 45 min |
| May 22, 11:15 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Floyd, Gilmer, Gordon, Murray and 1 more | 45 min |
| May 22, 12:00 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more | 30 min |
| May 22, 12:22 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 38 min |
| May 22, 12:38 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Hall | 52 min |
| May 22, 1:17 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall, Jackson | 43 min |
| May 22, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 52 min |
| May 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Jackson, Madison | 50 min |
| May 22, 3:00 PM EDT | Special Weather Statement | FFC | Elbert | 15 min |
| May 22, 3:16 PM EDT | Special Weather Statement | FFC | Elbert | 29 min |
| May 22, 4:04 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| May 22, 5:22 PM EDT | Special Weather Statement | FFC | Meriwether | 38 min |
| May 22, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 49 min |
| May 22, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 49 min |
| May 22, 5:43 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 47 min |
| May 22, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 52 min |
| May 22, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Pike, Spalding | 45 min |
| May 22, 6:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| May 22, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 23 min |
| May 22, 6:30 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 30 min |
| May 22, 6:33 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| May 22, 6:42 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 33 min |
| May 22, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 22, 6:51 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 24 min |
| May 22, 7:06 PM EDT | Special Weather Statement | FFC | Wilkinson | 39 min |
| May 22, 7:12 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| May 22, 7:20 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair | 25 min |
| May 22, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston | 46 min |
| May 22, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 32 min |
| May 22, 7:49 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.